Is pregnancy possible after IUD placement?
To have intrauterine device (IUD) inserted and still not have any period is a serious concern. IUD can prevent intrauterine, but not pregnancy anywhere else. So you should get your ultrasonography done to find any evidence of pregnancy anywhere else (Ectopic Pregnancy). Now it is almost 8 months. So if at all there is ectopic pregnancy, it is likely that it is in the abdominal cavity. Ultrasonography will give you direct visual evidence of pregnancy anywhere.
Ectopic pregnancy is a rather serious condition if not managed in time. Being outside the uterine cavity, it does not grow normally and may cause serious bleeding inside the abdomen with excruciating pain in the lower abdomen which then spreads all over the abdomen. Such condition requires emergency surgical intervention with many units of blood transfusion. However, since your urine pregnancy tests were negative, this possibility seems to be having remote chance.
Moreover, your urine contains blood, you have pain in lower abdomen, you have swollen feet and you feel bloated. These all symptoms are indicative of urinary infection. Blood in the urine should never be ignored. Please upload your existing urine report for my review. If your urine report shows pus cells also, you need some antibiotics treatment as it indicates urinary infection. Please, then submit your urine for culture and sensitivity test. This test will identify the causative organisms and the antibiotics to which they are sensitive. Accordingly appropriate antibiotics may be started. Please update the reports of urine culture and sensitivity for my review.
Along with, please start drinking plenty of water - barley water is better for urinary system.
Please report to a Gynaecologist and Urologist ASAP.
Please upload all your existing, and fresh reports and images for my review to enable me to have the laboratory endorsement to my clinical suspicion. This will allow me to advise you precisely.
If you want to have any more information or advice, I am always available for you, XXXXXXX You may consider posting a good review with 5 star rating for me.
Dr. Nishikant Shrotri
URINE CULTURE Normal skin/periurethral flora present.
Total Count 50,000 to 100,000 CFU/mL.
I am still having lots of pelvic and abdominal pain. The abdominal pain feels very crampy and shoots through to my lower back. With a little bit of nausea (no actual vomiting). I have tried a heating paid and ibporofren, nether really helps. I have increased my water intake.
I called my OBGYN for an appointment. I go see them on Thursday afternoon. They told me that not having a period with the Merana IUD is common....not sure what to believe, but I finally got them to schedule an appointment.
Could this possibly be a cyst or fibroid? Do they cause these symptoms? What should I expect at this upcoming appointment? ultrasound? pap smear?
Also, should I have them do a pregnancy blood test? I have heard of cases where urine pregnancy test came back negative in patients with an IUD, but blood tests show positive.
I am at a complete loss as to what to do.
Need ObGyn opinion and more investigations
Yes, your feelings can be empathized.
Periurethral/Perineal flora is presence of normally present non-pathogenic bacteria which do not require any treatment.
You should be examined thoroughly to look for any lesion; particularly cervical lesion.
With your continued symptoms of bleeding through (?) urine and pain in lower abdomen, I would think of getting following investigations:
1. As you suggested, Beta hCG pregnancy test. In cases of ectopic pregnancy, the hCG levels are very low and hence, urine test is usually week positive, sometimes it may be negative. In case of missed abortion, it could be negative.
2. Ultrasonography: If the Beta hCG test suggests pregnancy and the uterine cavity is empty it endorses the diagnosis of ectopic pregnancy. If it is missed abortion, it will be seen in USG. Ant urethral or bladder lesion like polyp or growth can be visualized in ultrasonography. It will also show any evidence of displacement of IUD (perforation), which can cause such severe pain for prolonged period. Its displacement towards the bladder can cause bleeding in the urine.
Vaginal bleeding in low amount may get missed with urine presenting as blood in urine.
3. Complete haemogram. With continued bleeding for such a long time, you might have lost considerable blood rendering you anaemic. Anaemia does give rise to swelling of feet.
When you meet your ObGyn consultant, it is worth discussing about these possibilities.
Please upload the images and reports of all these investigations. Also please keep me informed about your ObGyn's opinion and further progress. Meanwhile please start iron tablets and high protein diet to replace the lost blood.
Now I am about to enter in my flight for an international travel and would have an access to internet only on 22 September (Indian Standard Time). So I am requesting you please to post your follow up question only on or after 22 September, since we have limit of only 20 hours in answering the question.
Dr. Nishikant Shrotri
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Spotting after iud placement
- Iud coil pregnancy
- Passing clots after iud placement
- Pregnancy after copper iud
- Is delayed periods after iud removal symptom of pregnancy
- Bleeding after iud placement
- Pregnancy after iud expires
- What are the chances of pregnancy after removal of iud
- Pregnancy symptoms after iud removal
- Iud copper pregnancy
- What causes slow baby's growth in the uterus?
- Suggest medication for hot flashes during menopause
- Suggest treatment for urge incontinence, recurrent UTI and low libido
- What causes aching knees post delivery?
- Suggest treatment for breast fibroids
- What causes hot flashes and burning sensations on back and chest while...
- What do the following sonography report at 37 weeks indicate?
- Suggest treatment for missed period despite being on Primolut N
- What do the following lab reports indicate?
- What causes vaginal bleeding after taking Postinor-2?